Discussions that mention diovan

High & Low Blood Pressure board


I started on Diovan 180 (the one with dieuretic) back in December. My pressure was crazy high when I got the script (certain anxiety since I was actually at the doctor getting xanax for a flight I had the following day). Anyhow - I finally didn't feel like fighting and took the script. Within a week, I had beautiful pressures. Actually got to the point (quickly) that I wanted *off* the meds because my pressures were so low (90's over 60's at times) but I was averaging 107/76. Over the last three days, my BP has started to creep? today it was 130/91. Yesterday it was 125/89 - the day before 120/95. It makes me nervous to go back to the doctor as I'm afraid he'll just throw more meds at me. I just don't understand what could make it start creeping up again after it being so low initially with the Diovan? I've only been on the meds for 3 months? Thanks in advance if anyone has some input.
Increases in salt, decreases in magnesium/potassium/calcium/fiber, less exercise, increase in liquids, increased weight, over the counter medications, supplements, alcohol consumption, more smoking.

The first thing you might want to do is to review the package insert for your medication (and any other resources you can get your hands on) to see what things may be interfering with the action of your diovan. Some foods, over the counters, supplements, and of course alcohol (which can be found in cough syrup and mouth wash) can diminish or lessen the effects of medication. If nothing jumps out at you, consider monitoring your diet...and read about DASH eating....some of us have been able to get off of meds due to DASH.

Bethsheba